Vol. 76, No. 1, 1978

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Definability in the lattice of ring varieties

A. A. Iskander

Vol. 76 (1978), No. 1, 61–67
Abstract

A variety of associative rings B immediately covers its subvariety A if every member of B outside A generates B. The variety {2x = 0,xy = 0} is the unique equationally complete variety with precisely two immediate covers in the lattice of all associative ring varieties. The variety of all Boolean rings is first order definable in the lattice of all associative ring varieties. So are the varieties defined by {2x = 0,xy yx = 0} and {xy = 0}.

Mathematical Subject Classification
Primary: 08A15, 08A15
Milestones
Received: 22 June 1973
Revised: 3 October 1977
Published: 1 May 1978
Authors
A. A. Iskander